Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 10, NWS Tallahassee, FL

November 14, 20234 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Nov 14, 2023, 1:00 AM CST for 4 counties in Florida. It took effect at Nov 14, 2023, 12:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2023, 1:00 AM CST (07:00 UTC)
In effect from
Nov 14, 2023, 12:00 PM CST
Expired
Nov 16, 2023, 12:00 AM CST
In force
36 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.0 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS72 KTAE 140700
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
200 AM EST Tue Nov 14 2023

FLZ108-112-114-115-142200-
/O.NEW.KTAE.WI.Y.0010.231114T1800Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
200 AM EST Tue Nov 14 2023 /100 AM CST Tue Nov 14 2023/

...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 1 AM EST /MIDNIGHT CST/ THURSDAY...

* WHAT...East winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...From 1 PM EST /noon CST/ this afternoon to 1 AM EST 
  /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DVD
6 follow-up statements
166 
WWUS72 KTAE 142103
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
403 PM EST Tue Nov 14 2023

FLZ108-112-114-115-150515-
/O.CON.KTAE.WI.Y.0010.000000T0000Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
403 PM EST Tue Nov 14 2023 /303 PM CST Tue Nov 14 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
423 
WWUS72 KTAE 150218
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
918 PM EST Tue Nov 14 2023

FLZ108-112-114-115-151200-
/O.CON.KTAE.WI.Y.0010.000000T0000Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
918 PM EST Tue Nov 14 2023 /818 PM CST Tue Nov 14 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
546 
WWUS72 KTAE 150919
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
419 AM EST Wed Nov 15 2023

FLZ108-112-114-115-152230-
/O.CON.KTAE.WI.Y.0010.000000T0000Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
419 AM EST Wed Nov 15 2023 /319 AM CST Wed Nov 15 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will be at the beaches and
  near the coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
318 
WWUS72 KTAE 150921
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
421 AM EST Wed Nov 15 2023

FLZ108-112-114-115-151730-
/O.CON.KTAE.WI.Y.0010.000000T0000Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
421 AM EST Wed Nov 15 2023 /321 AM CST Wed Nov 15 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

*ADDITIONAL DETAILS...Strongest winds will be at the beaches and
 near the coast. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
866 
WWUS72 KTAE 151601
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1101 AM EST Wed Nov 15 2023

FLZ108-112-114-115-152130-
/O.CON.KTAE.WI.Y.0010.000000T0000Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
1101 AM EST Wed Nov 15 2023 /1001 AM CST Wed Nov 15 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
653 
WWUS72 KTAE 151907
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
207 PM EST Wed Nov 15 2023

FLZ108-112-114-115-160600-
/O.CON.KTAE.WI.Y.0010.000000T0000Z-231116T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
207 PM EST Wed Nov 15 2023 /107 PM CST Wed Nov 15 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:34 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 13, 11:34 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1234 AM EST Tue Nov 14 2023

...New AVIATION...

.UPDATE...
Issued at 835 PM EST Mon Nov 13 2023

The main changes to tonight's forecast were adjusting rain
chances/wx grids to account for a few station observations
reporting light rain and/or drizzle where light radar returns are
apparent. These edits were modest given that the much of the
precipitation is likely not reaching the surface as point RAP
soundings depict a dry low-level layer beneath a saturated zone.
Otherwise, everything else looks on track. Overcast skies will
persist overnight thanks to continued isentropic lift.

&&

.NEAR TERM...
(Through Tuesday)
Issued at 324 PM EST Mon Nov 13 2023

Surface high pressure currently situated over Iowa will
gradually slide over the Ohio Valley tomorrow, approaching the East
Coast by the evening hours. This will result in winds clocking out
of the NE through the near term. In addition, a Gulf low will
continue trekking east over the open water just south of our area.
This will tighten the pressure gradient resulting to gusty winds up
to 20kts inland. Additionally, Deep moisture will be transported
over the area raising PWATs to 1.6 and perhaps as high as 1.8". With
NE flow and the warm front staying well off the coast, severe
weather will not be a threat with this event. Steady rain showers
should begin Tuesday evening with more rain in the forecast for
Wednesday, discussed in the Short/Long term forecast discussion.

Temperatures will be slightly cooler with daytime highs in the low
to upper 60s with overnight lows in the 50s.

&&

.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 324 PM EST Mon Nov 13 2023

An H5 low and associated surface low will trudge along the northern
Gulf Coast. Forecast models continue to differ on the location of
these features, which causes a wide range of potential rainfall
totals across our area. Confidence is high that the area will see
beneficial rainfall for the first time in weeks. Confidence is also
fairly high that areas in the Florida Panhandle and southeastern
Alabama will see higher totals than those in the southeastern
Florida Big Bend and the I-75 corridor. However, just how much rain
any of those areas get is a bit more uncertain due to the forecast
uncertainty on how far east the surface low can make it. That said,
ensemble guidance supports widespread 1" to 3" for much of the
drought stricken Florida Panhandle and southeastern Alabama and
generally less than 2" as you head towards the I-75 corridor. It is
worth noting that models are hinting at a band of heavier rain being
possible somewhere across the Florida Panhandle and SE Alabama
Wednesday into Wednesday night due to the position of the lows at
850mb and 700mb. As a result, the Weather Prediction Center (WPC)
has maintained a Marginal Risk (level 1 out of 5) for excessive
rainfall Wednesday across the tri-state area.

Fortunately, the severe weather threat with this system is looking
unlikely due to the lack of instability and the warm front expected
to remain in the Gulf of Mexico. That said, a few rumbles of thunder
cannot be ruled out along the immediate coast as they'll be a little
closer to the warm front.

Other than the threat for locally heavy rain, there may be the need
for a Wind Advisory along the immediate coast in Franklin, Gulf, and
perhaps Bay Counties Tuesday night and potentially again Wednesday
night. This is due to a developing 925mb 40 to 45 knot jet over the
northeastern Gulf of Mexico, which may mix down to the surface over
the Gulf waters and into the coastal communities.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 324 PM EST Mon Nov 13 2023

A few showers remain in the forecast Thursday as the H5 low and
surface low continue to weaken. Drier weather returns Thursday night
and is expected to linger through the weekend. A cold front is
forecast to race through during the day Saturday. But there won't be
much, if any, moisture left over, so it'll likely be a dry frontal
passage. Afternoon temperatures won't be impacted too much as
they'll generally stay in the middle to upper 70s through the
weekend. Overnight lows, however, are forecast to drop from the
upper 50s to near 60 ahead of the front to the middle to upper 40s
Saturday night behind the front as drier air filters in across the
Southeast.

&&

.AVIATION...
(06Z TAFS)
Issued at 1232 AM EST Tue Nov 14 2023

Light northeast winds early this morning will increase and become
gusty through the day as a Gulf low begins to affect the area.
Light rain will also increase from west to east through the
period with the greatest chance around ECP and lesser chances
farther east at VLD. Low level wind shear may become a concern
early Wednesday morning just beyond this TAF period with a 30 knot
change in winds from the surface to 2000 ft possible with strong
winds just above the surface.

&&

.MARINE...
Issued at 835 PM EST Mon Nov 13 2023

Marine conditions to deteriorate tonight and tomorrow ahead of a
Gulf Low approaching from the west. The increasing pressure
gradient will make for dangerous boating in the form of strong
easterly winds at or near gale strength with frequent gusts up to
35 knots or more. The Gale Watch from waters along and west of
Ochlockonee River was upgraded to a Warning with a now earlier
onset time for the western legs at noon CST. Advisory levels look
to hold along the easternmost nearshore zones. Elevated winds and
seas are expected through mid-week before relaxing by late
Thursday or early Friday.

&&

.FIRE WEATHER...
Issued at 324 PM EST Mon Nov 13 2023

Low mixing heights will result in borderline low dispersions
areawide tomorrow and Wednesday as a Gulf low treks toward the area
despite elevated transport winds. Additionally, a wetting rain is
expected across the majority of the CWA tomorrow through Wednesday.
Thus, fire weather concerns remain low at this time.

&&

.HYDROLOGY...
Issued at 324 PM EST Mon Nov 13 2023

Freshwater... Wet weather will finally return on Tuesday and
continue through Thursday, with the heaviest rain expected Wednesday
into Wednesday night. Multi-day rainfall totals are forecast to be 1
to 4 inches, with the higher amounts along the Panhandle coast.
Isolated multi-day totals of up to 7 inches are possible someplace
over the Florida Panhandle.

This much rain should bring rises on area rivers during the second
half of this week. However, rivers are currently running extremely
low, so there is lots of capacity to accept water while remaining
under bankfull. Hydrologic ensembles currently show only a low
chance (10 percent or less) of even seeing one or two rivers hit
action stage, and none show riverine flooding at this time.

So the main concern will be limited to short-lived localized runoff
issues. Flash flood guidance is high right now, so it would take a
locality getting a prolonged period of moderate to heavy rain to
bring about those localized runoff issues. This is possible given
the potential in this weather pattern for embedded convection to
backbuild, or the possibility of a band of rain pivoting around a
stationary point.

Saltwater... There is a low chance of minor coastal flooding Tuesday
night and Wednesday night, mainly from Saint Marks westward. Near-
gale easterlies are currently forecast across the northeastern Gulf
Tuesday night, though there is the possibility of southeast winds
depending on the future track and structure of a Gulf low pressure
system. GFS-based statistical guidance for Saint Marks,
Apalachicola, and Panama City Beach bring water within a few inches
of minor coastal flood criteria during the high tide cycle on
Tuesday night and Wednesday night. PETSS 10-percent exceedance
guidance shows the area around Alligator Point and the mouth of the
Ochlockonee River being most vulnerable to experiencing minor
coastal flooding. If winds take on a more southerly component than
forecast, then additional coastline extending west into the
Panhandle could be at risk of minor coastal flooding. This is still

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   65  57  68  62 /  40  60  60  60
Panama City   66  56  69  61 /  70  70  80  60
Dothan        60  51  63  55 /  60  70  80  60
Albany        65  52  63  54 /  20  50  70  60
Valdosta      66  56  68  60 /  20  40  60  50
Cross City    72  62  75  64 /  20  40  50  50
Apalachicola  69  61  70  64 /  60  70  70  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST early this morning for
     FLZ115.

GA...None.
AL...None.
GM...Small Craft Advisory until 1 AM EST Thursday for GMZ730-765.

     Small Craft Advisory until noon CST Tuesday for GMZ750-752-770-
     772.

     Gale Warning from noon Tuesday to midnight CST Wednesday night
     for GMZ750-752-770-772.

     Small Craft Advisory until 7 PM EST this evening for GMZ755-775.

     Gale Warning from 7 PM this evening to 1 AM EST Thursday for
     GMZ755-775.

&&

NEAR TERM...Worster
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...DVD
MARINE...Reese
FIRE WEATHER...Worster
HYDROLOGY...Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 7:22 PM CSTGale WarningTAE55 hr
Nov 14, 12:47 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton4 days
Nov 14, 12:47 AM CSTHigh Surf AdvisoryTAEFranklin, Walton49 hr
Nov 14, 1:37 PM CSTCoastal Flood AdvisoryTAEBay, Franklin, Gulf, Jefferson, Wakulla, Walton36 hr

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.